MAUDE Adverse Event Report: ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number PM1136
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a routine device exchange, there was a loss of cardiac pacing while using a plasma blade diathermy which resulted in the patient experiencing asystole.The arrhythmia was terminated using external pacing.The patient was stable.
 
Additional Manufacturer Narrative
As received, the device was above elective replacement indicator and electrocautery marks were noted on the device.The user manual indicated that electrosurgical cautery could inhibit the pulse generator operation.The device was then programed to nominal settings for the remainder of the analysis.The results of all electrical test performed, including mechanical stress testing and battery assessment indicate normal device characteristics.Longevity assessment was performed, and device was in the normal range of operation with appropriate remaining longevity.The event of a loss of low voltage output was not confirmed.

Brand Name
SUSTAIN XL SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key12862570
Report Number2017865-2021-37457
Device Sequence Number14526158
Product Code NVZ
UDI-Device Identifier05414734504737
UDI-Public05414734504737
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model NumberPM1136
Device Catalogue NumberPM1136
Device Lot Number3525108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown